Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 11, NWS North Platte, NE

May 16, 2013Frontier County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 16, 2013, 2:58 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2013, 2:58 PM CDT (19:58 UTC)
Expired
May 16, 2013, 3:45 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Frontier County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WUUS53 KLBF 161958
SVRLBF
NEC063-085-162045-
/O.NEW.KLBF.SV.W.0011.130516T1958Z-130516T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT THU MAY 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 345 PM CDT

* AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALISADE...
  AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HAYES CENTER AND HAYES CENTER STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 35 AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4035 10104 4035 10111 4036 10113 4064 10094
      4048 10062 4034 10095 4034 10103
TIME...MOT...LOC 1958Z 229DEG 18KT 4039 10102

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
2 follow-up statements
079 
WWUS53 KLBF 162020
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT THU MAY 16 2013

NEC063-085-162045-
/O.CON.KLBF.SV.W.0011.000000T0000Z-130516T2045Z/
FRONTIER NE-HAYES NE-
320 PM CDT THU MAY 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HAYES
AND WEST CENTRAL FRONTIER COUNTIES UNTIL 345 PM CDT...

AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST 
OF HAYES CENTER...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HAYES CENTER STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 35 AND 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4035 10104 4035 10111 4036 10113 4064 10094
      4048 10062 4034 10095 4034 10103
TIME...MOT...LOC 2019Z 229DEG 18KT 4046 10092

HAIL...1.00IN
WIND...60MPH

$$

JACOBS
589 
WWUS53 KLBF 162040
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT THU MAY 16 2013

NEC063-085-162051-
/O.EXP.KLBF.SV.W.0011.000000T0000Z-130516T2045Z/
FRONTIER NE-HAYES NE-
340 PM CDT THU MAY 16 2013

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 35 AND 36.

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAYES AND WEST CENTRAL
FRONTIER COUNTIES WILL EXPIRE AT 345 PM CDT/245 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4035 10104 4035 10111 4036 10113 4064 10094
      4048 10062 4034 10095 4034 10103
TIME...MOT...LOC 2041Z 229DEG 18KT 4053 10081

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 12:34 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, May 16, 12:34 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1234 PM CDT THU MAY 16 2013

.UPDATE...
ISSUED AT 958 AM CDT THU MAY 16 2013

SURFACE ANALYSIS INDICATES A STATIONARY BOUNDARY ACROSS
CENTRAL NEBRASKA WITH WATER VAPOR IMAGERY INDICATING A COMPACT PV
MAX ACROSS NORTHEASTERN COLORADO/NEBRASKA PANHANDLE.  SHOWERS AND
CONVECTION CONTINUE TO ADVANCE NORTHEAST OF THIS MID LEVEL
FEATURE...WITH THE HEAVIEST ACTIVITY GENERALLY ACROSS THE NORTHERN
SANDHILLS.  NEAR TERM SOLUTIONS /NAM AND RAP/ CONTINUE TO LIFT THIS
ACTIVITY NORTH THROUGH THE MORNING AND RE-DEVELOP ADDITIONAL
CONVECTION EARLY THIS AFTERNOON...THUS INCREASED POP FORECAST
THROUGH 00Z THIS EVENING TO ACCOUNT FOR THE ONGOING AND EXPECTED
PRECIP.  ADDITIONALLY...THE NEAR TERM SOLUTIONS CONTINUE TO
SUGGEST UPWARDS TO 1000 J/KG OF SBCAPE WITH 25-30 KTS OF 6KM BULK
SHEAR...A FEW STORMS MAY BE ON THE STRONG SIDE THIS AFTERNOON.
OTHERWISE NO ADDITIONAL CHANGES TO THE SHORT TERM FORECAST ARE
NEEDED AT THIS TIME.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 459 AM CDT THU MAY 16 2013

AT 08Z...RADAR RETURNS HAVE BEGUN IN GARDEN COUNTY WELL AHEAD OF AN
APPROACHING UPPER LEVEL LOW CIRCULATION CENTER JUST NORTHEAST OF
GRAND JUNCTION CO ALONG WITH AN ASSOCIATED PV ANOMALY. THIS FEATURE
WILL TRACK NORTHEAST TODAY INTO TONIGHT. AS SURFACE WINDS VEER TO
THE SOUTHEAST THIS MORNING...HIGHER DEWPOINTS IN THE LOWER TO MID
50S WILL BE DRAWN INTO MUCH OF WESTERN NEBRASKA TODAY. PRECIPITABLE
WATER VALUES ALSO INCREASE TO AROUND AN INCH TO 1.25 INCHES BY THIS
AFTERNOON. A WARM FRONT CURRENTLY LOCATED ACROSS FAR SOUTHERN
NEBRASKA NORTHWEST INTO EASTERN WYOMING WILL LIFT SLOWLY NORTH
TODAY. AS UPPER TROUGH LIFTS ACROSS THE REGION...CONVECTION WILL
CONTINUE TO DEVELOP AND SPREAD EAST ACROSS THE WESTERN SANDHILLS BY
MID MORNING AND OVER THE REMAINDER OF THE FA THIS AFTERNOON AND
EVENING. MODEL CONSENSUS IS FOR HIGHEST POPS ACROSS NORTH CENTRAL
NEBRASKA TODAY....WHERE 60 POPS FORECAST...FURTHER SOUTH TO NORTH
PLATTE AND BROKEN BOW 50 POPS. COVERAGE SHOULD MAINLY BE SCATTERED
TODAY. INSTABILITY WILL BE IN PLACE AS WELL...WITH SB CAPES RISING
AOA 500-1500 J/KG. DEEP CONVECTION THAT DEVELOPS WOULD HAVE THE
CAPABILITY TO PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND STRONG
WIND GUSTS.  ALSO WITH THE INCREASING LOW LEVEL ATMOSPHERIC
MOISTURE...BENEFICIAL RAIN WILL OCCUR UNDER THE HEAVIEST OF
CELLS...BUT TOTAL OVERALL QPF AMOUNTS LOOK TO REMAIN LIGHT AT LESS
THAN A QUARTER INCH SOUTH AND A QUARTER TO HALF INCH NORTH
CENTRAL...EXCEPT UNDER THE HEAVIEST OF CELLS.

WITH THE EXPECTED INCREASE IN CLOUDS AND PRECIPITATION...HIGH
TEMPERATURES ARE GOING TO BE TRICKY THIS AFTERNOON. WENT NEAR A
MET/MAV BLEND IN TEMPERATURES FROM 76 TO 81 NCTRL TO 80 TO 85 SOUTH.

FOR TONIGHT...THE TROUGH AND ASSOCIATED SHOWERS AND THUNDERSTORMS
SHOULD EXIST MOST OF THE AREA BY 06Z...WITH ONLY A 30 POP NORTHEAST
AFTER 06Z. A FEW STRONG STORMS POSSIBLE THROUGH EARLY EVENING.
SOUTHERLY WINDS 5 TO 15 MPH WILL KEEP LOWS UP FROM NEAR 60 IN FAR
EASTERN AREAS TO THE MID 50S WESTERN SANDHILLS. A FAIRLY SUBSTANTIAL
UPPER TROUGH WILL DIG INTO THE WEST COAST REGION OVERNIGHT WITH
BROAD RIDGING PRESENT ACROSS THE CENTRAL CONUS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 459 AM CDT THU MAY 16 2013

THIS FORECAST PERIOD DEALS WITH SHOWER AND THUNDERSTORM CHANCES
THROUGH MUCH OF THE PERIOD...ALONG WITH TEMPERATURES...AS ABOVE
NORMAL FOR THE WEEKEND TURNS TO BELOW NORMAL FOR THE FIRST HALF OF
NEXT WEEK.

IN GENERAL...THE PERIOD BEGINS WITH RIDGING OVER THE PLAINS AS THE
TROUGH CURRENTLY MOVING INTO THE PACIFIC NORTHWEST DIGS IN ACROSS
THE WESTERN PART OF THE CONUS THROUGH FRIDAY. THIS SYSTEM IS BEING
MODELED TO SPLIT...WITH ONE CIRCULATION PULLING NORTH INTO MONTANA
FOR SATURDAY WHILE A BROAD TROUGH SITS CENTERED OVER THE FOUR
CORNERS. THEN FOR THE FIRST HALF OF NEXT WEEK...TROUGHING /AND A
FAIRLY STRONG UPPER LOW/ WILL BE IN PLACE OVER THE NORTHERN AND
CENTRAL PLAINS...TO KEEP CHANCES FOR PRECIPITATION AND COOLER
TEMPERATURES IN THE FORECAST.

FRIDAY...EXPECTING A PRETTY WARM DAY ACROSS THE FORECAST AREA WITH
GOOD MIXING AND A WARM AIRMASS IN PLACE. 700MB TEMPERATURES WILL
BE 8-10C...WHICH WOULD BRING HIGHS INTO THE UPPER 80S TO LOW 90S.
DID INCREASE HIGHS BY A FEW DEGREES...BUT WITH MORE MOISTURE IN
PLACE THAN HAVE SEEN OVER THIS PAST WEEK TO INHIBIT MIXING DEPTH
FOR SOME OF THE AREA...DIDN/T GO AS HIGH AS SOME OF THE MODELS
WERE SUGGESTING. THE UPPER LEVEL TROUGH REMAINS WELL TO THE WEST
OF THE REGION...WHICH WILL KEEP THE SURFACE TROUGH ANCHORED OVER
THE LEE SIDE OF THE ROCKIES. COULD GET A DRY LINE TO PUSH INTO THE
PANHANDLE AND WITH INSTABILITY IN PLACE AND SLIGHT UPSLOPE
FLOW...COULD GET SOME STORMS TO DEVELOP OVER THE NORTHERN
PANHANDLE IN THE LATE AFTERNOON. DO THINK THERE IS A BETTER CHANCE
INTO THE EVENING AS THE LOW LEVEL JET STRENGTHENS AFTER
03Z...WITH THE FOCUS INTO NORTHWEST NEBRASKA AND SOUTH DAKOTA.
ONGOING FORECAST HAD THIS HANDLED WELL WITH SOME LOW CHANCES OVER
THE NORTHERN PANHANDLE AND FAR NORTHWEST NEBRASKA IN THE
AFTERNOON...WITH INCREASED CHANCES IN THESE SAME AREAS INTO THE
EVENING. UPPER LEVEL FLOW WOULD INDICATE ANY STORMS THAT DEVELOP
WILL MOVE NORTH-NORTHEAST SO SHOULDN/T IMPACT MUCH OF THE
FORECAST AREA. DEEP LAYER SHEAR THROUGH THIS TIME IS AROUND
30-35KTS SO COULD SEE A FEW ORGANIZED CELLS...BUT NOT CONCERNED
WITH WIDESPREAD SEVERE POTENTIAL.

ON SATURDAY...THE UPPER LOW MOVES CLOSER WITH A SURFACE LOW
DEVELOPING OVER NORTHWEST KANSAS. LOOKING FOR CONVECTION TO BECOME
FAIR LY WIDESPREAD IN THE AFTERNOON ACROSS THE WESTERN AND NORTH
CENTRAL NEBRASKA. THIS LOOKS TO BE THE DAY WITH THE BEST SETUP FOR
ANY SEVERE STORMS...WITH GOOD SHEAR IN PLACE FOR ORGANIZED
CONVECTION AND GOOD INSTABILITY OVER THE AREA. WHAT WILL NEED TO
MONITORED IS WHERE THE SURFACE LOW SETS UP AS BOUNDARIES OFF OF
THAT FEATURE WILL LIKELY BE THE FOCUS FOR STRONGER STORMS. THE LOW
LEVEL JET DOES INCREASE OVERNIGHT WITH SEVERAL MODELS SHOWING IT
FOCUSING INTO THE FORECAST AREA. SO THUNDERSTORM CHANCES INCREASE
AND CONTINUE THROUGH THE OVERNIGHT HOURS.

FOR NEXT WEEK...THE UPPER LEVEL TROUGH OVER THE FOUR CORNERS WILL
PULL NORTHEAST OVER THE CENTRAL PLAINS. AT THIS POINT...ANOTHER
UPPER LOW WILL DIG INTO THE LONGWAVE TROUGH WHILE STRONG RIDGING
REMAINS OVER THE EASTERN HALF OF THE COUNTRY. THIS PATTERN WILL
KEEP THIS UPPER LEVEL LOW FAIRLY STATIONARY FOR A TIME OVER THE
REGION. ALTHOUGH THERE IS SOME DIFFERENCES BETWEEN MODEL SOLUTIONS
ON HOW THIS WILL ALL PLAY OUT IN TERMS OF PRECIPITATION
CHANCES...THERE IS GOOD AGREEMENT IN THE GENERAL UPPER LEVEL
PATTERN THROUGH THIS PERIOD. AS WAS MENTIONED EARLIER...THERE
LOOKS TO BE A CIRCULATION THAT WILL EJECT OUT OF THE MAIN TROUGH
AND PUSH INTO MONTANA EARLY IN THIS PERIOD. BY LATE SUNDAY/MONDAY
THE MAIN LOW MAY INGEST THIS SECOND CIRCULATION...WHICH WOULD PULL
COOLER AIR INTO THE AREA.

WITH SHOWER/THUNDERSTORM CHANCES...AS THE UPPER LOW STAYS RIGHT
OVER THE FORECAST AREA THROUGH TUESDAY NIGHT...FELT THE NEED TO
KEEP CHANCES IN THE FORECAST THROUGH THIS TIME. IN ADDITION...WITH
THE COOLER AIR IN PLACE /ESPECIALLY ALOFT WITH 700MB TEMPERATURES
DROPPING BELOW 0C/ LAPSE RATES WILL STAY STEEP SO KEPT THUNDER IN
THROUGH ALL PERIODS.

IN TERMS OF TEMPERATURES...THE COOL AIR STARTS MOVING IN ON
SUNDAY AND WILL PERSIST THROUGH THE MIDDLE PART OF NEXT WEEK. IN
ADDITION...CLOUDS AND RAINS COULD TAKE PART IN KEEPING
TEMPERATURES DOWN A FEW OF THESE DAYS. LOOKING FOR HIGHS IN THE
60S TO LOW 70S THROUGH MUCH OF THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1232 PM CDT THU MAY 16 2013

AVIATION CONCERNS OVER THE NEXT 24 HOURS CENTER AROUND THE CHANCE
FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING
HOURS. SHOWER ACTIVITY CONTINUES AT KVTN...WITH ALL SHOWERS NOW
NORTH AND EAST OF KLBF. SHORT TERM MODELS ARE FAVORING THE
REDEVELOPMENT OF ADDITIONAL SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. FORECASTER CONFIDENCE IS HIGH ENOUGH IN THIS SOLUTION
TO INCLUDE -TSRA IN THE TAF. A FEW STRONG STORMS ARE
POSSIBLE...WHICH COULD BRING TEMPO IFR OR LOWER CONDITIONS.
HOWEVER...STRONG THUNDERSTORM ACTIVITY IS EXPECTED TO BE ISOLATED
AND HAVE LEFT ANY MENTION OF SUB VFR CONDITIONS OUT OF THE TAF FOR
NOW. ALL PRECIP ACTIVITY OVER WESTERN NEBRASKA SHOULD COME TO AN
END THIS EVENING WITH VFR CONDITIONS PREVAILING THROUGH 18Z
FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JACOBS
SHORT TERM...ROBERG
LONG TERM...BROOKS
AVIATION...MARTIN
Hazardous weather outlook, May 16, 2:27 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT THU MAY 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-171930-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
227 PM CDT THU MAY 16 2013 /127 PM MDT THU MAY 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS
THE OUTLOOK AREA. A FEW STORMS MAY BECOME SEVERE...ESPECIALLY
ACROSS SOUTHWEST NEBRASKA...WITH LARGE HAIL AND STRONG ERRATIC
WIND GUSTS BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE OVERALL WEATHER PATTERN REMAINS ACTIVE FRIDAY THROUGH EARLY
NEXT WEEK. AT THIS TIME...THE GREATEST THREAT OF SEVERE WEATHER
WILL BE SATURDAY AFTERNOON AND SATURDAY NIGHT. LARGE HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREATS FROM ANY STORM THAT
DEVELOPS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, May 16, 1:37 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
137 PM CDT THU MAY 16 2013

NEZ058-069-161915-
CHASE NE-PERKINS NE-
1237 PM MDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PERKINS AND NORTHERN
CHASE COUNTIES UNTIL 115 PM MDT...

AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHASE...OR 14 MILES NORTHWEST OF
IMPERIAL...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CHASE AND SOUTHERN PERKINS COUNTIES.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 44 AND 59.

POWER
Special weather statement, May 16, 1:57 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
157 PM CDT THU MAY 16 2013

NEZ022-056-057-161945-
DEUEL NE-GARDEN NE-KEITH NE-
1257 PM MDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KEITH...SOUTHEASTERN
GARDEN AND NORTHEASTERN DEUEL COUNTIES UNTIL 145 PM MDT...

AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF INTERSECTION OF HIGHWAY 27 AND
9 MILE ROAD...OR 9 MILES NORTHEAST OF CHAPPELL...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD...
  LEWELLEN...
  WINDLASS HILL...
  ASH HOLLOW STATE HISTORICAL PARK...
  EAGLE GULCH CAMPGROUND...
  CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
  RUTHON...

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 122.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KNUTSVIG
Special weather statement, May 16, 2:20 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT THU MAY 16 2013

NEZ022-162000-
GARDEN NE-
120 PM MDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARDEN COUNTY UNTIL
200 PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INTERSECTION OF HIGHWAY 27 AND 9 MILE
ROAD...OR 9 MILES SOUTH OF OSHKOSH...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSHKOSH...
  LEWELLEN...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 116.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KNUTSVIG
Special weather statement, May 16, 2:34 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM CDT THU MAY 16 2013

NEZ058-059-162000-
LINCOLN NE-PERKINS NE-
134 PM MDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS AND SOUTHWESTERN
LINCOLN COUNTIES UNTIL 200 PM MDT/300 PM CDT/...

AT 132 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF ELSIE...OR 18 MILES EAST OF
GRANT...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELSIE...
  GRAINTON...
  WALLACE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KNUTSVIG
Special weather statement, May 16, 2:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
246 PM CDT THU MAY 16 2013

NEZ070-071-162030-
FRONTIER NE-HAYES NE-
246 PM CDT THU MAY 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAYES AND WESTERN
FRONTIER COUNTIES UNTIL 330 PM CDT...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PALISADE...OR 13 MILES SOUTH OF HAYES
CENTER...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAYES CENTER...
  HAYES CENTER STATE WILDLIFE MANAGEMENT AREA...
  MARENGO...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:15 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins30 min
May 16, 5:21 PM CDTSevere Thunderstorm WarningLBFCuster39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.